Alert archive / Indiana / Tornado Warnings in 2022

Tornado Warning 10, NWS Wilmington, OH

May 21, 2022Fayette County, Union County, Wayne County, Indiana; Preble County, Ohio

NWS Wilmington, OH issued this tornado warning at May 21, 2022, 4:25 PM EDT for Fayette County, Union County, Wayne County, Indiana; Preble County, Ohio. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 4:25 PM EDT (20:25 UTC)
Expired
May 21, 2022, 4:44 PM EDT
In force
19 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Preble County, OH

The radar

The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:30 PM EDTTSTM WND DMGLiberty, INTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WFUS51 KILN 212025
TORILN
INC041-161-177-OHC135-212100-
/O.NEW.KILN.TO.W.0010.220521T2025Z-220521T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
425 PM EDT Sat May 21 2022

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Wayne County in east central Indiana...
  Union County in east central Indiana...
  East central Fayette County in east central Indiana...
  Western Preble County in west central Ohio...

* Until 500 PM EDT.
    
* At 424 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Liberty, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Richmond, Connersville, Eaton, Liberty, New Paris, Abington,
  Brownsville, Boston, Richmond Municipal Airport, Witts Station,
  Dunlapsville, Alquina, Whitewater State Park, Fairhaven, Goodwins
  Corner, West Florence, Clifton, Kitchel, Muttonville and Sugar
  Valley.

This includes the following Interstates...
 I-70 in Indiana between mile markers 155 and 156.
 I-70 in Ohio between mile markers 0 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3990 8475 3967 8457 3958 8504 3968 8513
TIME...MOT...LOC 2024Z 238DEG 24KT 3964 8500 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Franks
2 follow-up statements
330 
WWUS51 KILN 212032
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
432 PM EDT Sat May 21 2022

INC041-OHC135-212041-
/O.CAN.KILN.TO.W.0010.000000T0000Z-220521T2100Z/
Fayette IN-Preble OH-
432 PM EDT Sat May 21 2022

...THE TORNADO WARNING FOR EAST CENTRAL FAYETTE AND WESTERN PREBLE
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has  moved out 
of Fayette County and is no longer tracking towards Preble County. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Indiana...and west central Ohio.

LAT...LON 3986 8481 3962 8482 3959 8498 3971 8503
      3973 8503
TIME...MOT...LOC 2031Z 238DEG 24KT 3967 8494 

$$

INC161-177-212100-
/O.CON.KILN.TO.W.0010.000000T0000Z-220521T2100Z/
Wayne IN-Union IN-
432 PM EDT Sat May 21 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN WAYNE AND NORTHERN UNION COUNTIES IN EAST CENTRAL
INDIANA...
    
At 431 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Liberty, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Richmond, Liberty, Abington, Brownsville, Boston, Richmond Municipal
Airport, Witts Station, Whitewater State Park, Kitchel, Goodwins
Corner, Philomath and Clifton.

This includes the following Interstates...
 I-70 in Indiana between mile markers 155 and 156.
 I-70 in Ohio near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3986 8481 3962 8482 3959 8498 3971 8503
      3973 8503
TIME...MOT...LOC 2031Z 238DEG 24KT 3967 8494 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Franks
456 
WWUS51 KILN 212044 RRA
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
444 PM EDT Sat May 21 2022

INC161-177-212054-
/O.CAN.KILN.TO.W.0010.000000T0000Z-220521T2100Z/
Wayne IN-Union IN-
444 PM EDT Sat May 21 2022

...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE AND NORTHERN UNION
COUNTIES IN EAST CENTRAL INDIANA IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However heavy rain is still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Indiana...and west central Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 3986 8481 3962 8482 3959 8498 3971 8503
      3973 8503
TIME...MOT...LOC 2042Z 238DEG 24KT 3972 8484 

$$

Franks

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 21, 2:18 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 21, 2:18 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
218 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and humid conditions are expected today, with showers and
storms moving into the area this afternoon and tonight. A cold
front will move through the region Sunday, switching winds to
the northwest, and bringing drier and cooler conditions later
Sunday into Monday. Warmer temperatures are expected again
Tuesday and Wednesday, with chances for storms returning by the
middle of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PM update: Severe thunderstorm watch has been issued for the
west and southwest in area of best instability along with
lingering convergent axes left over from this morning.

Chances of storm development heading into the mid- afternoon
hours will continue to ramp up along and northwest of
Interstate 71. CAMs showing 2000-3000 J/kg MLCAPE along with
25-30 knots of effective bulk shear should lead to multicellular
organization with perhaps a few supercells. Relatively weak
low- level flow and little directional shear keep tornado threat
on the low side... however will still need to watch based on
storm- to- storm interactions and the moderate instability.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Although the first rounds of convection (possibly severe) will
already be underway by the time this evening rolls around, the
synoptic-scale pattern will not change much heading into the
overnight hours. This is largely because the surface cold front
will remain hung up just upstream of the region, only resuming
its southeastward motion after 00Z. While surface-based
instability may be worked over, the approach of the front (and
continuing favorable upper support) will allow for additional
showers and storms to develop through the overnight hours. The
severe threat with this additional activity should be low, but
it will necessitate keeping PoPs in the forecast (as high as
60-80 percent) into Sunday morning. With the front in the area,
there will be a gradient in min temps -- mid 50s in the
northwestern CWA to upper 60s in the southeastern CWA. Given
some slight uncertainties regarding frontal timing and the sharp
gradient in temperatures, this is a fairly low-confidence
forecast for min temps.

The front will continue moving southeast on Sunday, resulting in
a gradual drying trend from NW to SE. For similar reasons as
described above with respect to min temps Sunday morning, max
temps Sunday afternoon are also a low-confidence forecast. The
surface front will likely clear the forecast area by around 18Z,
but the theta-e axis at 850mb will be lagging behind the surface
front, helping to explain why cloud cover (and some chances for
rain) will continue into the early to mid afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A system moving mainly southeast of the region will bring a
slight chance for precipitation to southeastern portions of the
forecast area Sunday night into Monday morning. After this
system shifts off to the east, dry conditions will be in place
through Tuesday morning. There will then be the potential for a
few pop up showers and storms Tuesday afternoon generally near
and south of the Ohio River.

A stronger low pressure system approaches and moves through the
region Wednesday into Thursday. Winds will increase on both of
these days and be gusty. Showers and thunderstorms are forecast
to occur on both days. There is the potential for some severe
storms with this system and models are in general agreement as
well. Decided to hold off on mention in the HWO at this point to
see some additional consistent runs showing this potential.
Precipitation will taper off on Friday with Saturday expected to
be a dry day.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Warm and humid airmass will allow for scattered thunderstorm
coverage through the afternoon and evening, with best coverage
in the 22Z to 01Z time frame associated with a large convective
system moving in from Indiana. Have added appropriate tempo
groups for this time, and will need to watch for additional
amendments as storms move closer to the terminals.

Winds shift back to the northwest early Sunday morning behind
the cold front, and guidance brings cloud bases down to MVFR
thresholds at that time. This will likely continue through the
day.

OUTLOOK...MVFR ceilings are expected Sunday morning.
Thunderstorms are possible on Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...
SHORT TERM...Hatzos
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, May 21, 6:00 AM EDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
600 AM EDT Sat May 21 2022

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-221000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-
600 AM EDT Sat May 21 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and evening. Some of these
storms may be severe. Damaging winds and large hail are the primary
threats. Tornado potential is low, but cannot be ruled out. Some
storms may also produce heavy rainfall. The most likely time frame
for severe storms will be between 3PM and 10PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

KYZ094>100-OHZ073-074-079>082-088-221000-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
600 AM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this evening. A few storms could
be strong to severe, with a threat for gusty winds and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Local storm report, May 21, 3:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             SARDINIA                39.01N 83.81W
05/21/2022  M1.25 INCH       BROWN              OH   PUBLIC

&&

ASHLEY.NOVAK
Special weather statement, May 21, 3:58 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
358 PM EDT Sat May 21 2022

OHZ026-035-043-212030-
Auglaize OH-Shelby OH-Hardin OH-
358 PM EDT Sat May 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
SHELBY, NORTHERN AUGLAIZE AND WEST CENTRAL HARDIN COUNTIES THROUGH
430 PM EDT...

At 358 PM EDT, a strong thunderstorm was located over Wapakoneta,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Botkins, Alger, Waynesfield,
Moulton, Buckland, Uniopolis, Fryburg, Jumbo, St. Johns, Walton, New
Hampshire and State Route 195 at State Route 235.

This includes I-75 in Ohio between mile markers 105 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
west central Ohio. A Severe Thunderstorm Watch also remains in effect
until 1000 PM EDT for west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4060 8373 4053 8395 4054 8399 4052 8399
      4045 8423 4061 8434 4067 8422 4066 8422
      4066 8411 4064 8411 4065 8388 4081 8388
TIME...MOT...LOC 1958Z 241DEG 28KT 4057 8420

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Franks
Special weather statement, May 21, 4:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
406 PM EDT Sat May 21 2022

INZ066-073-074-OHZ070-212030-
Franklin IN-Ripley IN-Dearborn IN-Butler OH-
406 PM EDT Sat May 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN FRANKLIN,
NORTHEASTERN RIPLEY, NORTHERN DEARBORN AND WESTERN BUTLER COUNTIES
THROUGH 430 PM EDT...

At 406 PM EDT, a strong thunderstorm was located near Batesville,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Oxford, Batesville, Brookville, Bright, Ross, Logan, Reily, Sunman,
St. Leon, Scipio, West Harrison, Cedar Grove, Mount Carmel,
Huntersville, Penntown, Interstate 74 at US Route 52, Rockdale,
Sharptown, Saint Peter and Layhigh.

This includes the following Interstates...
 I-74 in Indiana between mile markers 149 and 171.
 I-74 in Ohio near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Indiana...and southwestern and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3957 8472 3930 8466 3931 8482 3924 8482
      3914 8514 3930 8525
TIME...MOT...LOC 2006Z 241DEG 28KT 3926 8512

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Franks
Special weather statement, May 21, 4:12 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT Sat May 21 2022

KYZ098-099-212045-
Robertson KY-Mason KY-
412 PM EDT Sat May 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MASON AND ROBERTSON
COUNTIES THROUGH 445 PM EDT...

At 412 PM EDT, a strong thunderstorm was located near Fairview,
moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Maysville, Washington, Aberdeen, Lewisburg, Mount Olivet, Sardis,
Blue Licks Battlefield, Murphysville, Burika, Alhambra, Mays Lick,
Mitchells Mill, Rectorville, Peed, Helena, Piqua, US Route 62 at
State Route 875, Abigail, Mount Gilead and Fleming-Mason Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern Kentucky. A Severe Thunderstorm Watch also remains in effect
until 1000 PM EDT for northern and northeastern Kentucky...and
southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3843 8400 3844 8402 3844 8403 3846 8410
      3848 8413 3848 8415 3852 8418 3867 8378
      3865 8376 3863 8367 3863 8365 3861 8363
      3852 8364 3846 8386 3849 8393 3845 8398
      3844 8398 3842 8400
TIME...MOT...LOC 2012Z 257DEG 23KT 3847 8405

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KC
Local storm report, May 21, 4:15 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             SARDINIA                39.01N 83.81W
05/21/2022  M0.88 INCH       BROWN              OH   PUBLIC

&&

ASHLEY.NOVAK
Special weather statement, May 21, 4:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
425 PM EDT Sat May 21 2022

OHZ055-064-065-073-212100-
Fairfield OH-Ross OH-Franklin OH-Pickaway OH-
425 PM EDT Sat May 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, FAIRFIELD, CENTRAL PICKAWAY AND NORTH CENTRAL ROSS COUNTIES
THROUGH 500 PM EDT...

At 425 PM EDT, a strong thunderstorm was located near Circleville,
moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph, nickel size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Lancaster, Pickerington, Circleville, Canal Winchester, Groveport,
Ashville, Baltimore, South Bloomfield, Bremen, Millersport, Kingston,
Pleasantville, Logan Elm Village, Hide-A-Way Hills, Royalton,
Lithopolis, Fox, Amanda, Thurston and Stoutsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3966 8249 3960 8250 3961 8262 3956 8262
      3957 8273 3952 8274 3945 8297 3969 8316
      3989 8280 3991 8247 3984 8247 3983 8243
      3965 8237
TIME...MOT...LOC 2025Z 233DEG 16KT 3963 8300

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:45 PM EDTSpecial Weather StatementILNWayne30 min
May 21, 3:52 PM EDTSpecial Weather StatementILNFayette, Union, Wayne23 min
May 21, 4:06 PM EDTSpecial Weather StatementILNFranklin24 min
May 21, 4:15 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne45 min
May 21, 4:21 PM EDTAreal Flood AdvisoryILNDearborn, Ohio4 hr
May 21, 4:35 PM EDTAreal Flood AdvisoryILNFayette, Franklin, Union, Wayne3 hr
May 21, 4:39 PM EDTSevere Thunderstorm WarningILNDearborn, Fayette, Franklin, Ripley, Union51 min
May 21, 5:03 PM EDTSpecial Weather StatementILNUnion, Wayne27 min
May 21, 5:03 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland42 min
May 21, 5:08 PM EDTAreal Flood AdvisoryILNFranklin, Union3 hr
May 21, 8:46 AM EDTSpecial Weather StatementILNAuglaize, Mercer59 min
May 21, 2:29 PM EDTSpecial Weather StatementILNFranklin31 min
May 21, 2:33 PM EDTSpecial Weather StatementILNClermont27 min
May 21, 2:50 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Hamilton, Warren40 min
May 21, 2:57 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway48 min
May 21, 3:11 PM EDTSpecial Weather StatementILNFayette49 min
May 21, 3:21 PM EDTSpecial Weather StatementILNClermont39 min
May 21, 3:26 PM EDTSpecial Weather StatementILNBrown49 min
May 21, 3:28 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland32 min
May 21, 3:30 PM EDTSpecial Weather StatementILNClinton, Fayette30 min
May 21, 3:33 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking42 min
May 21, 3:36 PM EDTSevere Thunderstorm WarningILNBrown, Clermont39 min
May 21, 3:40 PM EDTAreal Flood AdvisoryILNFranklin, Madison, Pickaway3 hr
May 21, 3:41 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross49 min
May 21, 3:42 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Madison3 hr
May 21, 3:47 PM EDTSpecial Weather StatementILNClark, Greene28 min
May 21, 3:47 PM EDTSpecial Weather StatementILNHighland28 min
May 21, 3:50 PM EDTSpecial Weather StatementILNDarke25 min
May 21, 3:55 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby35 min
May 21, 3:58 PM EDTSpecial Weather StatementILNAuglaize32 min
May 21, 3:58 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland, Pike, Ross47 min
May 21, 3:59 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Pickaway, Ross31 min
May 21, 4:03 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking42 min
May 21, 4:12 PM EDTSevere Thunderstorm Warning Considerable damage threatILNDarke, Miami, Shelby48 min
May 21, 4:17 PM EDTAreal Flood AdvisoryILNBrown, Highland3 hr
May 21, 4:25 PM EDTSpecial Weather StatementILNFairfield, Pickaway35 min
May 21, 4:31 PM EDTSpecial Weather StatementILNRoss29 min
May 21, 4:35 PM EDTSpecial Weather StatementILNButler25 min
May 21, 4:37 PM EDTSpecial Weather StatementILNHardin23 min
May 21, 4:42 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble48 min
May 21, 4:48 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby42 min
May 21, 4:55 PM EDTSpecial Weather StatementILNFairfield, Hocking, Ross35 min
May 21, 4:58 PM EDTSpecial Weather StatementILNHamilton32 min
May 21, 5:03 PM EDTAreal Flood AdvisoryILNDarke, Miami, Preble5 hr
May 21, 5:10 PM EDTSpecial Weather StatementILNButler35 min
May 21, 5:17 PM EDTSpecial Weather StatementILNClark, Greene, Madison43 min
May 21, 5:26 PM EDTSpecial Weather StatementILNHardin19 min
May 21, 5:26 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison, Union38 min
May 21, 5:41 PM EDTSpecial Weather StatementILNClermont49 min
May 21, 5:59 PM EDTSpecial Weather StatementILNFayette46 min
May 21, 6:04 PM EDTSevere Thunderstorm WarningILNClinton, Fayette26 min
May 21, 6:08 PM EDTSpecial Weather StatementILNHighland37 min
May 21, 6:25 PM EDTSpecial Weather StatementILNFayette, Pickaway35 min

Nearby

Tornado Warnings in Indiana, 2022Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.